Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 5, 2014, 6:16 PM EDT for 5 counties in Michigan. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2014, 6:16 PM EDT (22:16 UTC)
- Expired
- Sep 5, 2014, 7:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Jackson County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 64 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:30 PM EDT | TSTM WND DMG | 2 Se Battle Creek, MI | TREE SNAPPED ON CAPITAL AVE JUST SOUTH OF CASCADE DRIVE IN BATTLE CREEK |
| Sep 5, 6:34 PM EDT | TSTM WND GST 40 | Marshall, MI | AWOS STATION MARSHALL /RMY/ |
| Sep 5, 6:43 PM EDT | TSTM WND DMG | 2 Ssw Olivet, MI | SEVERAL LARGE TREES DOWN IN THE PINE LAKE AREA. |
| Sep 5, 6:51 PM EDT | TSTM WND DMG | 4 S Eaton Rapids, MI | BARN DESTROYED ALONG BELLEVUE HWY IN EATON RAPIDS |
| Sep 5, 6:53 PM EDT | TSTM WND DMG | Eaton Rapids, MI | A FEW TREES ON HOUSES IN EATON RAPIDS. A FAMILY FARE SIGN IS GONE. WIDESPREAD TREE DAMAGE AND POWER IS OUT IN THE DOWNTOWN AREA. |
| Sep 5, 6:55 PM EDT | TSTM WND GST 41 | 1 Ene Charlotte, MI | AWOS STATION CHARLOTTE /FPK/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS53 KGRR 052216
SVRGRR
MIC015-025-045-075-077-052315-
/O.NEW.KGRR.SV.W.0111.140905T2216Z-140905T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
616 PM EDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MICHIGAN...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
WESTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 715 PM EDT
* AT 613 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CERESCO...
AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLOTTE... BATTLE CREEK... HASTINGS...
RICHLAND... SPRINGPORT... CONCORD...
EATON RAPIDS... BELLEVUE... TEKONSHA...
MARSHALL... ALBION... NASHVILLE...
GALESBURG... CLIMAX... AUGUSTA...
PULASKI... KALAMO... BROOKFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING TREE DAMAGE. SEEK SHELTER.
&&
LAT...LON 4242 8555 4266 8554 4266 8461 4207 8460
4207 8529
TIME...MOT...LOC 2216Z 263DEG 52KT 4234 8502
HAIL...0.75IN
WIND...60MPH
$$
HOVING2 follow-up statements
411
WWUS53 KGRR 052234
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
634 PM EDT FRI SEP 5 2014
MIC077-052244-
/O.CAN.KGRR.SV.W.0111.000000T0000Z-140905T2315Z/
KALAMAZOO MI-
634 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KALAMAZOO COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4232 8519 4266 8538 4266 8461 4207 8460
4207 8529
TIME...MOT...LOC 2234Z 257DEG 46KT 4265 8511 4252 8500
4246 8459 4210 8484
$$
MIC015-025-045-075-052315-
/O.CON.KGRR.SV.W.0111.000000T0000Z-140905T2315Z/
BARRY MI-CALHOUN MI-EATON MI-JACKSON MI-
634 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JACKSON...EATON...CALHOUN AND SOUTHEASTERN BARRY COUNTIES UNTIL 715
PM EDT...
AT 631 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COATS GROVE TO MAPLE GROVE TO CHARLESWORTH TO
CLARENDON...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLOTTE... HASTINGS... SPRINGPORT...
CONCORD... EATON RAPIDS... BELLEVUE...
TEKONSHA... MARSHALL... ALBION...
NASHVILLE... PULASKI... KALAMO...
BROOKFIELD... DIMONDALE... OLIVET...
VERMONTVILLE... POTTERVILLE... CONVIS TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4232 8519 4266 8538 4266 8461 4207 8460
4207 8529
TIME...MOT...LOC 2234Z 257DEG 46KT 4265 8511 4252 8500
4246 8459 4210 8484
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
NJJ297
WWUS53 KGRR 052258
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
658 PM EDT FRI SEP 5 2014
MIC015-025-052307-
/O.CAN.KGRR.SV.W.0111.000000T0000Z-140905T2315Z/
BARRY MI-CALHOUN MI-
658 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN AND SOUTHEASTERN BARRY
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4242 8472 4242 8482 4266 8497 4266 8461
4207 8460 4207 8471
TIME...MOT...LOC 2257Z 273DEG 45KT 4262 8463 4248 8457
$$
MIC045-075-052315-
/O.CON.KGRR.SV.W.0111.000000T0000Z-140905T2315Z/
EATON MI-JACKSON MI-
658 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JACKSON AND SOUTHERN EATON COUNTIES UNTIL 715 PM EDT...
AT 653 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEST WINDSOR TO EATON RAPIDS...AND MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND POSSIBLE TORNADO.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLOTTE... SPRINGPORT... CONCORD...
EATON RAPIDS... PULASKI... BROOKFIELD...
DIMONDALE... POTTERVILLE... DEVEREAUX...
WEST WINDSOR... GRESHAM... CHESTER...
PETRIEVILLE... CHARLESWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4242 8472 4242 8482 4266 8497 4266 8461
4207 8460 4207 8471
TIME...MOT...LOC 2257Z 273DEG 45KT 4262 8463 4248 8457
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:26 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 5, 3:26 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EDT FRI SEP 5 2014 LATEST UPDATE... MESOSCALE DISCUSSION/SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .MESOSCALE DISCUSSION... ISSUED AT 326 PM EDT FRI SEP 5 2014 EXTREME INSTABILITY HAS BUILT ACROSS THE SE THIRD OF THE CWFA WITH ML CAPES OVER 3500 J/KG AHEAD OF THE COLD FRONT. THE COLD FRONT AS OF 19Z IS ROUGHLY FROM SAGINAW BAY...TO JUST SE OF GRAND RAPIDS...TO JUST NORTH OF SOUTH HAVEN. BEST EFFECTIVE SHEAR IS INCREASING IMMEDIATELY BEHIND THE FRONT. WE EXPECT THAT THE FRONT WILL LIGHT UP VERY SOON WITH GOOD ASSOCIATED SFC MOIST CONVERGENCE...AND BECOME A SOLID LINE AS THE FRONT PUSHES SOUTHEAST. BIGGEST THREATS WITH THE STORMS ARE EXPECTED TO BE DAMAGING WINDS WITH A UNIDIRECTIONAL PROFILE AND FORMIDABLE WINDS ALOFT ALONG WITH DRY MID AND UPPER LEVELS...LARGE HAIL WITH THICK CAPE IN THE -10C TO -30C LAYER...AND HEAVY RAINFALL WITH PRECIPITABLE WATERS APPROACHING 2 INCHES. && .SYNOPSIS... ISSUED AT 326 PM EDT FRI SEP 5 2014 A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO ACCOMPANY THIS FRONT INTO THE EARLY EVENING HOURS BEFORE SHIFTING SOUTH OF THE STATE. A WAVE WILL THEN MOVE ACROSS THE AREA OVERNIGHT BRINGING MORE RAIN TO SOUTHERN LOWER MICHIGAN. MUCH COOLER AND DRIER AIR WILL MOVE INTO THE AREA ON SATURDAY. HIGH PRESSURE WILL TAKE CONTROL OF THE WEATHER FOR THE AREA THROUGH AT LEAST MONDAY. PLENTY OF SUNSHINE CAN BE EXPECTED DURING THE DAYLIGHT HOURS. THE NEXT CHANCE OF RAIN WILL COME DURING THE DAY ON TUESDAY WITH THE NEXT FRONTAL SYSTEM. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 326 PM EDT FRI SEP 5 2014 THE MAIN FOCUS OF THE SHORT TERM PORTION OF THE FCST WILL BE ON THE CONVECTIVE TRENDS AND SEVERE WEATHER POTENTIAL THROUGH TONIGHT. WE EXPECT THAT THE SEVERE WEATHER POTENTIAL WILL BE PRESENT THROUGH EARLY THIS EVENING ACROSS THE SOUTHERN PORTION OF THE AREA BEFORE THE THREAT DIMINISHES GREATLY BY 00Z THIS EVENING. INSTABILITY CONTINUES TO BUILD ACROSS THE SRN PORTION OF THE CWFA WHERE PLENTY OF SUNSHINE HAS BEEN PRESENT ALL DAY TODAY. COLD FRONT LOOKS TO EXTEND FROM NEAR SAGINAW BAY TO JUST SE OF GRAND RAPIDS TO JUST NORTH OF SOUTH HAVEN AS OF 19Z THIS AFTERNOON. IT IS SOUTH OF THIS FRONT WHERE THE BEST SEVERE WX POTENTIAL WILL BE FOUND. THE FRONT IS EXPECTED TO PUSH SOUTH OF THE CWFA BY 00Z THIS EVENING...ESSENTIALLY ENDING THE SEVERE THREAT. PLEASE SEE THE MESOSCALE DISCUSSION ABOVE FOR MORE DETAILS. WE ARE LOOKING AT A SECONDARY BAND OF SHOWERS AND AN EMBEDDED STORM THEN MOVING IN LATER THIS EVENING AND CONTINUING OVERNIGHT TONIGHT. THE FRONT SLOWS DOWN FOR A BIT JUST SOUTH OF THE CWFA AS WE HAVE UPPER ENERGY THAT IS GOING TO INDUCE MORE PCPN OVERNIGHT. THERE IS A NICE SHORT WAVE THAT IS CROSSING THE MO RIVER THIS AFTERNOON THAT IS MOVING ENE AS THE UPPER TROUGH COMING DOWN FROM CANADA PICKS IT UP. MODELS INDICATE A GOOD DEAL OF MID LEVEL FGEN MOVING IN/DEVELOPING OVER THE AREA BY 06Z TONIGHT AS THIS WAVE INTERACTS WITH THE FRONTAL ZONE. THE BEST CHC OF PCPN WILL ONCE AGAIN BE FURTHER SE...CLOSER TO THE SFC FRONT AND BEST MOISTURE. THIS PCPN COULD EXTEND TO THE NW OVER A GOOD PORTION OF THE CWFA. THUNDER CHANCES WITH THE OVERNIGHT PCPN LOOK RATHER SMALL. INSTABILITY OVERNIGHT DROPS TO ABOUT NOTHING AS THE FRONTAL ZONE AT THE SFC AND ALOFT SHIFTS SE WITH TIME. WITH THE INSTABILITY WANING...SEVERE THREAT IS QUITE LOW...IF THERE IS ANY AT ALL. THE RAINFALL COULD BE AN ISSUE AS IT WILL AFFECT LOCATIONS THAT COULD SEE HEAVY RAIN WITH THE FIRST BATCH THIS AFTERNOON. THIS SHOULD ALL MOVE OUT PRETTY MUCH BY 12Z SAT AS THE SHORT WAVE MOVES EAST OF THE AREA. THE REST OF THE PERIOD WILL FEATURE QUIET WEATHER WITH COOL AND MUCH LESS HUMID CONDITIONS THEN AS HIGH PRESSURE BUILDS IN OVER THE AREA. WE COULD SEE SOME BREEZY CONDITIONS FOR A GOOD PART OF THE DAY ON SAT AS THE GRADIENT AHEAD OF THE RIDGE MOVES OVER AND IS ENHANCED BY THE LAKE. THIS WILL WEAKEN LATER SAT. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 326 PM EDT FRI SEP 5 2014 LITTLE QUESTION OUR WEATHER IS BECOMING MORE FALL LIKE. THE MOST SIGNIFICANT ISSUE WITH THE LONG RANGE FORECAST IS THE SYSTEM IN THE THURSDAY TIME FRAME. THIS COULD BRING THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. BEHIND IT THE AIR BECOMES COLD ENOUGH FOR LAKE EFFECT RAIN SHOWERS. THE MODELS ARE IS REASONABLE AGREEMENT TILL WEDNESDAY. IT IS AT THAT POINT THE ECMWF IS MUCH DEEPER AND SLOWER WITH A CLOSED UPPER LOW COMING INTO THE GREAT LAKES THAN IS THE GFS. ACTUALLY THE GFS NEVER ACTUALLY CLOSES OFF THE UPPER LOW LIKE THE ECMWF DOES. SINCE THE ECMWF HAS BEEN MORE CONSISTENT WITH THE SYSTEM THAN THE GFS I AM LEANING IN THE DIRECTION OF THE ECMWF. THAT WOULD BRING WARMER AND MORE UNSTABLE AIR FATHER NORTH AND RESULT IN THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. EITHER WAY THROUGH WE WOULD HAVE WILL SEE SHOWERS WEDNESDAY INTO THURSDAY. PRIOR TO THAT EXPECT HIGH PRESSURE TO RESULT IN SLIGHTLY BELOW NORMAL TEMPERATURES...MOSTLY CLEAR SKIES AND LIGHT WINDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 125 PM EDT FRI SEP 5 2014 A COMPLEX FORECAST FOR SURE. THERE IS CURRENTLY A BAND OF MVFR CIGS JUST AHEAD OF THE COLD FRONT BUT VERY LITTLE IN THE WAY OF CONVECTION. I TIMED THE MVFR CIGS THROUGH THE TAF SITES AHEAD OF THE COLD FRONT. I ALSO PUT VCTS AT MOST OF THE TAF SITES BUT REALISTICALLY IT WOULD SEEM (BASED ON WHERE IT IS CURRENTLY SUNNY) JXN AND LAN HAVE THE BEST CHANCE OF GETTING ONE OF THOSE THUNDERSTORMS. TONIGHT A STRONG SHORTWAVE IN COMBINATION WITH THE JET ENTRANCE REGION LIFT WILL BRING AND AREA OF SHOWERS ACROSS THE TAF SITES BETWEEN 06Z AND 12Z. THAT MAY RESULT IN MVFR/IFR CIGS/VSBY FOR SEVERAL HOURS OVERNIGHT. ONCE THAT IS THROUGH...AROUND 12Z SKIES SHOULD CLEAR FOR THE DAY TIME HOURS OF SATURDAY. && .MARINE... ISSUED AT 326 PM EDT FRI SEP 5 2014 WE WILL BE KEEPING THE NEARSHORE WATERS HEADLINE FREE FOR THIS COMING WEEKEND. WINDS AND WAVES WILL REMAIN UP SOME ON SATURDAY AS THE COOLER AIR ADVECTS IN AND HIGH PRESSURE BUILDS INTO THE AREA. WE EXPECT THESE TO STAY JUST BELOW SMALL CRAFT ADVISORY CRITERIA. THE AREA OF HIGH PRESSURE SHOULD BE ALMOST OVERHEAD ON SUNDAY BRINGING WINDS UNDER 15 KNOTS AND LITTLE IF ANY WAVES FOR THE SECOND HALF OF THE WEEKEND. && .HYDROLOGY... ISSUED AT 326 PM EDT FRI SEP 5 2014 HEAVY RAINFALL WILL BE A CONCERN THROUGH TONIGHT...ESPECIALLY FOR SOUTHERN AREAS. PRECIPITABLE WATERS ARE RUNNING AROUND JUST BELOW 2 INCHES AHEAD OF THE FRONT. ONE LINE OF STORMS WITH HEAVY RAIN IS EXPECTED THE FURTHER SOUTH AND EAST YOU GO. THE STORMS WILL MOVE STEADILY TO THE SOUTHEAST...HOWEVER SOME SHORT TERM TRAINING WITH HEAVY RAINFALL RATES COULD PRODUCE SOME LOCAL URBAN FLOODING. ANOTHER BAND OF RAIN IS EXPECTED TO FORM THIS EVENING AND WILL AFFECT THE SRN PORTION OF THE AREA ALSO OVERNIGHT. THIS SECOND BATCH OF RAIN WILL NOT BE AS HEAVY AS DRIER AIR STARTS TO WORK INTO THE AREA. HOWEVER IT COULD EXACERBATE ANY ISSUES THAT OCCUR WITH THE FIRST LINE. DRY WEATHER THIS WEEKEND AND EARLY NEXT WEEK WILL ALLOW THE RIVERS AND STREAMS TO START TO RECOVER FROM HEAVY RAINFALL TODAY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && MESOSCALE...NJJ SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...WDM AVIATION...WDM HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 AM EDT FRI SEP 5 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1110 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH TOWARDS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. STORMS COULD BECOME SEVERE MAINLY ALONG AND SOUTH OF INTERSTATE 96 THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OVER 60 MPH...HAIL TO AROUND ONE INCH IN DIAMETER...TORRENTIAL RAIN AND VERY FREQUENT LIGHTNING. MINOR STREET FLOODING IS ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 35 MPH WHICH WILL SHIFT THE THREAT TOWARDS SOUTHEAST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-061015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1110 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED OVER LAKE MICHIGAN FROM TODAY INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG WINDS PRODUCING LOCALLY HIGHER WAVES. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE TJT
In the hours before
Local storm report, Sep 5, 5:35 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
535 PM EDT FRI SEP 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST BANGOR 42.31N 86.11W
09/05/2014 E60 MPH VAN BUREN MI LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR
&&
CASSpecial weather statement, Sep 5, 5:39 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
539 PM EDT FRI SEP 5 2014
MIZ065-072-073-052245-
BARRY-CALHOUN-KALAMAZOO-
539 PM EDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSHTEMO...MOVING EAST AT 55 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... BATTLE CREEK... RICHLAND...
TEKONSHA... MARSHALL... NASHVILLE...
ALBION... PORTAGE... VICKSBURG...
ORANGEVILLE... AUGUSTA... GALESBURG...
FULTON... CLIMAX... DELTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4242 8576 4243 8554 4263 8554 4263 8507
4243 8507 4242 8472 4207 8471 4207 8576
TIME...MOT...LOC 2140Z 260DEG 50KT 4228 8567
HOVINGLocal storm report, Sep 5, 5:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT FRI SEP 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 2 ESE WYOMING 42.88N 85.66W
09/05/2014 E0.25 INCH KENT MI AMATEUR RADIO
44TH AND DIVISION
&&
CASLocal storm report, Sep 5, 6:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
605 PM EDT FRI SEP 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 3 NE PORTAGE 42.23N 85.55W
09/05/2014 M56 MPH KALAMAZOO MI ASOS
ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
/AZO/
0555 PM TSTM WND GST 3 ENE KENTWOOD 42.89N 85.54W
09/05/2014 M46 MPH KENT MI ASOS
ASOS STATION GERALD R FORD INTL /GRR/
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Sep 5, 6:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
606 PM EDT FRI SEP 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 1 NNE EASTWOOD 42.32N 85.54W
09/05/2014 KALAMAZOO MI TRAINED SPOTTER
SEVERAL HEALTHY TREES DOWN. UP TO 2 FEET IN
DIAMETER.
&&
EBWLocal storm report, Sep 5, 6:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 PM EDT FRI SEP 5 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 1 WNW BATTLE CREEK 42.31N 85.25W
09/05/2014 M60 MPH CALHOUN MI ASOS
ASOS STATION W K KELLOGG AIRPORT /BTL/
&&
EBWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:28 PM EDT | Special Weather Statement | GRR | Ottawa | 62 min |
| Sep 5, 12:10 AM EDT | Areal Flood Advisory | GRR | Muskegon | 6 hr |
| Sep 5, 12:40 AM EDT | Special Weather Statement | GRR | Ottawa | 65 min |
| Sep 5, 12:43 AM EDT | Special Weather Statement | GRR | Oceana | 62 min |
| Sep 5, 1:04 AM EDT | Areal Flood Warning | GRR | Muskegon | 6 hr |
| Sep 5, 1:35 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 25 min |
| Sep 5, 3:51 AM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 54 min |
| Sep 5, 5:20 AM EDT | Special Weather Statement | GRR | Mason | 55 min |
| Sep 5, 9:47 AM EDT | Special Weather Statement | GRR | Mason | 58 min |
| Sep 5, 2:13 PM EDT | Special Weather Statement | GRR | Kalamazoo | 47 min |
| Sep 5, 3:14 PM EDT | Special Weather Statement | GRR | Calhoun | 46 min |
| Sep 5, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 20 min |
| Sep 5, 4:22 PM EDT | Special Marine Warning | GRR | 83 min | |
| Sep 5, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 59 min |
| Sep 5, 5:00 PM EDT | Special Weather Statement | GRR | Allegan | 90 min |
| Sep 5, 5:08 PM EDT | Lakeshore Flood Advisory | GRR | Van Buren | 2 hr |
| Sep 5, 5:19 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 56 min |
| Sep 5, 5:31 PM EDT | Special Weather Statement | GRR | Kent | 59 min |
| Sep 5, 5:39 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Kalamazoo | 66 min |
| Sep 5, 5:42 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent | 48 min |
| Sep 5, 6:35 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Gratiot, Ingham, Ionia | 40 min |
| Sep 5, 6:38 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.